I just started taking Toprol (only 6.5 mg twice per day) for pvcs. I was on Verapamil (250 mg once/day) for nearly 10 years. It worked well lowering my BP, which was borderline, and controlling my pvcs, which were constant. All of a sudden, it stopped working and I began to have VERY frequent pvcs again (bi and tri geminy). Since starting Toprol, I have noticed that my BP is way lower - sometimes 96/high 50's and my heart rate can get down to 46. Does anyone think these numbers are too low? I am also taking 20 mg of Prozac daily.
Oh wow - I was getting ready to post this question about Toprol. I just took my first dose yesterday morning which sent me to the ER. My pvc's went through the roof even more than I have (54,000) and I couldn't breathe - bp "tanked".
At home my bp went from 122/85 to 80/60 and at the ER it stayed around 70/40 and they told me not to take it until I went to my cardiologist. I do not have high BP and it never goes above 130/90, so the er dr questioned why I was given it - plus I have fainting/blackouts and they said I should not be on beta blockers until they know the cause of my PVC's (going to have ablation soon)
Medicine induced hypotension - that's what they said most likely caused mine, but I'm supposed to have a checkup again just to be sure.
I am very surprised such a low dose of Toprol causes any side effect... I take 100 mg a day and have taken 100 mg twice a day. At the 200 mg I have some low BP problems, but they seem to go away after a few days at that level. I take it control my high HR driven by AFib, I wish I could get that down to something like the 60s, I'm usually in the 80s HR. I think 40 is too low, but for some people it, just like low BP, is well tolerated.
Good advice to discuss with your doctor, cardiologist.
Hi i was given metropolo it lowered my bp so low that everytime i stood up i passed out cold my blood pressure was 80/50 standing up. you should call your doctor and tell him/her that your bp is very low they will tell you to stop taking it and give you another form of bp medicine or lower your dose. i hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.